Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 30, 2007, 9:20 PM CDT for Orleans Parish, Saint Tammany Parish, Louisiana. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2007, 9:20 PM CDT (02:20 UTC)
- Expired
- May 30, 2007, 11:15 PM CDT
- In force
- 115 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Orleans Parish, LA, Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 310300 CCA FFWLIX LAC071-103-310415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTION TO VALID TIME NATIONAL WEATHER SERVICE NEW ORLEANS LA 920 PM CDT WED MAY 30 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... ORLEANS PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF EAST NEW ORLEANS... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA... * UNTIL 1115 PM CDT * AT 916 PM CDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUN AND BUSH STREETS HAVE FLOODED IN PARTS OF SLIDELL AND IT IS LIKELY THAT SOME STREET FLOODING IS OCCURRING OVER NEW ORLEANS EAST. ADDITIONAL HEAVY THUNDERSTORMS WILL OCCUR ALONG THE INTERSTATE 12 AND INTERSTATE 10 ROUTES THROUGH THE NEXT COUPLE OF HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3068 9006 3002 8996 2998 8978 3063 8985 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:45 PM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, May 30, 2:45 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 245 PM CDT WED MAY 30 2007 .DISCUSSION...GENERALLY WET WEATHER PATTERN LOOKS TO CONTINUE FOR AT LEAST ONE MORE DAY. PERSISTENT UPPER TROUGH/WEAKNESS REMAINS OVER THE CENTRAL GULF COAST AREA THIS AFTERNOON. WITH MOISTURE FLOW CONTINUING TO FILTER IN FROM THE GULF...NUMEROUS SHOWERS AND TSTMS CONTINUE TO IMPACT THE FORECAST AREA THIS AFTERNOON. DO NOT REALLY SEE MUCH CHANGE IN THIS PATTERN THROUGH THU BEFORE THE TROUGH AXIS FINALLY BEGINS TO WEAKEN BY FRI. THIS SHOULD GIVE THE AREA SOME REPRIEVE FROM THE WET WEATHER AS THE WEEKEND APPROACHES WITH TEMPERATURES CLIMBING BACK TO NEAR NORMAL AS CLOUD COVER AND ASSOCIATED RAIN CHANCES DECREASE. THE EXTENDED GUIDANCE STILL POINTS TO A SURFACE BOUNDARY APPROACHING THE LOWER MISSISSIPPI VALLEY SUN AND MON AS A BROAD UPPER TROUGH BECOMES ESTABLISHED ACROSS THE EASTERN CONUS. THE SURFACE BOUNDARY THOUGH LOOKS TO STALL NORTH OF THE CWA/PWA THROUGH TUE WITH RAIN CHANCES TRENDING IN THE SLIGHT TO LOW CHANCE CAT THROUGH MID WEEK GIVEN THE ABUNDANT MOISTURE REMAINING IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... MCB 65 83 65 86 / 50 60 20 30 BTR 67 83 66 87 / 50 60 20 30 MSY 70 83 72 86 / 50 60 20 30 GPT 69 83 68 85 / 50 60 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 09
Hazardous weather outlook, May 30, 8:44 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 844 PM CDT WED MAY 30 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 844 PM CDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AN UPPER LEVEL AREA OF LOW PRESSURE CURRENTLY MOVING THROUGH LOUISIANA AND MISSISSIPPI WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT. THE MAIN THREAT FROM THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING STRIKES. LOCALIZED RAINFALL TOTALS OF 1 TO 2 INCHES CAN BE EXPECTED FROM SOME OF THE THUNDERSTORMS RESULTING IN POSSIBLE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION ON THURSDAY...AS THE UPPER LEVEL LOW BEGINS TO PULL INTO THE TENNESSEE VALLEY. MORE SCATTERED ACTIVITY IS EXPECTED ON FRIDAY AND SATURDAY...AS A SECOND AREA OF LOW PRESSURE MOVES THROUGH THE AREA. A COLD FRONT WILL STALL OVER THE REGION SUNDAY NIGHT INTO MONDAY PROMPTING ANOTHER ROUND OF SCATTERED THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:18 PM CDT | Special Marine Warning | LIX | 87 min | |
| May 30, 9:20 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 115 min |
| May 30, 9:20 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 115 min |
| May 31, 2:09 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 46 min |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.